Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 154, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 24, 2000, 11:37 PM CDT for Rutherford County, Wilson County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2000, 11:37 PM CDT (04:37 UTC)
- Expired
- May 25, 2000, 12:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
316 WUUS54 KOHX 250440 SVRBNA TNC149-189-250530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1137 PM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTHERFORD COUNTY IN TENNESSEE WILSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEBANON...MURFREESBORO * UNTIL 1230 AM CDT * AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS MOVING EAST INTO THE WARNED COUNTIES AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MT JULIET AT 1145 PM CDT LEBANON AT MIDNIGHT CDT MUFREESBORO AT 1215 AM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY MORNING FOR MIDDLE TENNESSEE. $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:40 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 24, 8:40 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT WED MAY 24 2000 NORTHWEST FLOW CONTINUES WITH ABUNDANT MOISTURE. ACTIVITY THIS EVE HAS FIRED ALONG/JUST AHEAD OF FRONT...WITH ACTIVITY LAST FEW HOURS BECOMING MORE E-W ORIENTED AND BACKBUILDING INTO HIGHER THETA-E. HAD A VERY INTERESTING-LOOKING SPLIT CELL IN KY EARLIER. STILL ISSUING AN OCCASIONAL SEVERE TSTM WARNING. WILL CONTINUE TO MONITOR FOR POSSIBLE FLOODING PROBLEMS LATER IN N COUNTIES AS FRONT SAGS SOUTHWARD OVERNITE. NO UPDATES AT THIS TIME. .BNA...TORNADO WATCH MUCH OF N AND NE SECTIONS TIL MIDNITE. MAG
In the hours before
Local storm report, May 24, 11:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1112 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM WESTMORELAND TN 1.75 INCH HAIL
05/24/00 SUMNER
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:08 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 52 min |
| May 24, 7:51 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| May 24, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 57 min |
| May 24, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 59 min |
| May 24, 8:54 PM CDT | Tornado Warning | OHX | Macon | 51 min |
| May 24, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 38 min |
| May 24, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| May 24, 10:08 PM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| May 24, 10:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 49 min |
| May 24, 11:25 PM CDT | Tornado Warning | OHX | Davidson | 50 min |
| May 24, 11:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 87 min |
| May 25, 12:10 AM CDT | Tornado Warning | OHX | Davidson, Wilson | 35 min |
| May 25, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 42 min |
| May 25, 12:37 AM CDT | Tornado Warning | OHX | Rutherford | 38 min |
| May 25, 1:00 AM CDT | Tornado Warning | OHX | Wilson | 35 min |
| May 25, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 38 min |
| May 25, 1:25 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson | 35 min |
| May 25, 1:51 AM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 39 min |
| May 25, 2:10 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 35 min |
| May 25, 2:20 AM CDT | Flash Flood Warning | OHX | Davidson | 4 hr |
| May 25, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 35 min |
| May 25, 2:36 AM CDT | Tornado Warning | OHX | Humphreys | 39 min |
| May 25, 2:47 AM CDT | Tornado Warning | OHX | Hickman | 28 min |
| May 25, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 34 min |
| May 25, 3:13 AM CDT | Tornado Warning | OHX | Maury | 42 min |
| May 25, 4:13 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.